Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 437, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 11, 2020, 11:25 AM EDT for Cobb County, Georgia. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2020, 11:25 AM EDT (15:25 UTC)
- Expired
- Oct 11, 2020, 9:14 PM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nickajack Creek at US Highway 78 and 278 near Mableton (NICG1). The gauge peaked at 10.95 ft at Oct 11, 2020, 2:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336635, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
703
WGUS42 KFFC 111525
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1125 AM EDT Sun Oct 11 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Nickajack Creek near Mableton affecting Cobb County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC067-120330-
/O.NEW.KFFC.FL.W.0437.201011T1525Z-000000T0000Z/
/NICG1.1.ER.201011T1225Z.201011T1500Z.000000T0000Z.NO/
1125 AM EDT Sun Oct 11 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Nickajack Creek near Mableton.
* From this morning until further notice.
* At 11:00 AM EDT Sunday the stage was 10.7 feet and rising.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 10.0 feet, Flood stage is reached. Minor flooding will
occur in the woodlands and the natural flood plain upstream and
downstream from the gage at Veterans Memorial Highway. Portions of
Nickajack Park will begin to flood around one mile upstream from
the gage.
&&
LAT...LON 3377 8455 3385 8459 3389 8454 3384 8448
3381 8449
$$1 follow-up statement
558
WGUS82 KFFC 120114
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
914 PM EDT Sun Oct 11 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Nickajack Creek near Mableton affecting Cobb County.
GAC067-120215-
/O.CAN.KFFC.FL.W.0437.000000T0000Z-201012T0114Z/
/NICG1.1.ER.700119T1306Z.700119T1307Z.700119T1307Z.NO/
914 PM EDT Sun Oct 11 2020
...The Flood Warning for the Nickajack Creek near Mableton has been
cancelled...
The Flood Warning is cancelled for
the Nickajack Creek near Mableton.
* At 8:00 PM EDT Sunday the stage was 9.9 feet.
* Flood stage is 10 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3377 8455 3385 8459 3389 8454 3384 8448
3381 8449
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 11, 7:40 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Oct 11, 7:40 AM EDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 740 AM EDT Sun Oct 11 2020 .PREV DISCUSSION... /Issued 408 AM EDT Sun Oct 11 2020/ SHORT TERM /Today through Monday/... Abundant moisture from the remnants of Delta will continue to stream over the southern Appalachians and surrounding areas through the weekend. Short term models have a good handle on the remnants of Delta with satellite and radar loops showing Delta spinning across portion of northern Alabama and short term models show the upper level wave opening through the day as it lifts into the Tennessee valley by this evening and into the Carolinas by tomorrow morning. The surface low also weakens as it shifts over the Carolinas by tomorrow evening. HI-RES models continue to show off and on showers as the weakened rain bands move across the area today. Likely POPs through this afternoon across much of north and portions of Central Georgia will give way to Chance to slight chance with much of the rain tapering off shortly after midnight. Additional rainfall totals for today will mainly be in the one- half inch to near an inch in the northeast mountains with locally higher values possible. With these updated rainfall totals will cancel the Flash Flood Watch, although Flash Flood Warnings [see FFWFFC for more information] and an Areal Flood Warning [see FLWFFC for more information] remaining in effect through mid morning. Stayed close to guidance temperatures with near normal high today giving way to above normal lows and afternoon highs tomorrow. Atwell LONG TERM /Monday Night through Saturday/... Drier air will move into the area with a cold front expected to move across the forecast area on Tuesday. Drier high pressure will settle in behind the front through Thursday, with another cold front approaching from the northwest early Friday. There are some discrepancies noted in the timing and amount of moisture associated with the next system, so have kept POPs mainly across north Georgia and in the low chance category. Guidance temperatures showing warmer than normal temperatures through the work week with a cooling trend by Friday through the weekend. Temperatures are expected to be at least 10 degrees cooler than normal through the weekend. Atwell && .AVIATION... 12Z Update... CIGs will bounce between IFR and VFR as narrow rain bands move across the forecast area. Expect a slow improvement and some TAF sites may settle at VFR this afternoon, still not confident enough to prevail VFR at ATL area and AHN sites. Southeast winds initially at 5-10kts will shift to southwest at 5-10kts between 17-19z. //ATL Confidence...12Z Update... Medium confidence all elements Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 77 66 80 63 / 70 40 5 0 Atlanta 74 66 79 63 / 70 20 10 0 Blairsville 70 62 75 57 / 80 40 10 5 Cartersville 74 66 80 61 / 80 30 10 0 Columbus 78 67 83 66 / 60 20 5 0 Gainesville 73 65 78 63 / 80 40 10 0 Macon 81 66 83 64 / 50 20 5 0 Rome 76 66 81 60 / 80 20 10 5 Peachtree City 74 65 80 63 / 70 20 10 0 Vidalia 85 70 83 66 / 30 30 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Atwell AVIATION...Atwell
Hazardous weather outlook, Oct 11, 5:23 AM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 523 AM EDT Sun Oct 11 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 523 AM EDT Sun Oct 11 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... The remnants of Delta will continue to move across portions of the southeast today, bringing locally heavy rainfall and isolated thunderstorms across north and portions of central Georgia. Rainfall will be heavy at times, with up to an additional inch of rainfall expected mainly across the northeast Georgia mountains. Isolated thunderstorms will be possible, with lightning the main hazard. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:00 PM EDT | Special Weather Statement | FFC | Fulton | 30 min |
| Oct 10, 8:06 PM EDT | Tornado Warning | FFC | DeKalb | 24 min |
| Oct 10, 8:33 PM EDT | Tornado Warning | FFC | DeKalb, Gwinnett | 27 min |
| Oct 10, 8:36 PM EDT | Special Weather Statement | FFC | Rockdale | 24 min |
| Oct 10, 8:55 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Fulton | 6 hr |
| Oct 10, 8:59 PM EDT | Special Weather Statement | FFC | Clayton | 31 min |
| Oct 10, 9:32 PM EDT | River Flood Warning | FFC | DeKalb | 7 hr |
| Oct 10, 9:44 PM EDT | River Flood Warning | FFC | Fulton | 4 hr |
| Oct 10, 9:46 PM EDT | Special Weather Statement | FFC | Barrow | 29 min |
| Oct 10, 9:53 PM EDT | Special Weather Statement | FFC | Clayton | 37 min |
| Oct 10, 10:03 PM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Forsyth, Fulton, Gwinnett, Henry and 1 more | 6 hr |
| Oct 10, 10:05 PM EDT | River Flood Warning | FFC | Cobb | 6 hr |
| Oct 10, 10:08 PM EDT | River Flood Warning | FFC | DeKalb | 21 days |
| Oct 10, 10:12 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 21 days |
| Oct 10, 10:13 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 32 hr |
| Oct 10, 10:15 PM EDT | River Flood Warning | FFC | DeKalb | 4 hr |
| Oct 10, 10:18 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 12 hr |
| Oct 10, 10:23 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 50 hr |
| Oct 10, 10:25 PM EDT | River Flood Warning | FFC | Fulton | 60 min |
| Oct 10, 10:28 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 7 hr |
| Oct 10, 10:36 PM EDT | Flash Flood Warning | FFC | Banks, Barrow, Dawson, Forsyth, Gwinnett, Hall and 2 more | 6 hr |
| Oct 10, 10:43 PM EDT | River Flood Warning | FFC | DeKalb | 2 hr |
| Oct 10, 10:54 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 4 hr |
| Oct 10, 10:56 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 28 hr |
| Oct 10, 10:58 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 24 hr |
| Oct 10, 10:58 PM EDT | River Flood Warning | FFC | DeKalb | 3 hr |
| Oct 10, 11:01 PM EDT | River Flood Warning | FFC | Fulton | 20 hr |
| Oct 10, 11:06 PM EDT | River Flood Warning | FFC | DeKalb | 2 hr |
| Oct 10, 11:12 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 26 hr |
| Oct 10, 11:23 PM EDT | River Flood Warning | FFC | Forsyth | 5 hr |
| Oct 10, 11:26 PM EDT | River Flood Warning | FFC | Gwinnett | 23 hr |
| Oct 10, 11:31 PM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 45 hr |
| Oct 10, 11:39 PM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Oct 10, 11:40 PM EDT | River Flood Warning | FFC | Gwinnett | 4 hr |
| Oct 11, 12:03 AM EDT | River Flood Warning | FFC | Gwinnett | 21 days |
| Oct 11, 12:16 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 25 hr |
| Oct 11, 12:19 AM EDT | River Flood Warning | FFC | Fulton | 16 hr |
| Oct 11, 12:20 AM EDT | River Flood Warning | FFC | Forsyth | 20 hr |
| Oct 11, 12:22 AM EDT | River Flood Warning | FFC | Dawson, Forsyth | 15 hr |
| Oct 11, 12:23 AM EDT | River Flood Warning | FFC | DeKalb | 4 hr |
| Oct 11, 12:47 AM EDT | Special Weather Statement | FFC | White | 58 min |
| Oct 11, 1:05 AM EDT | River Flood Warning | FFC | Fulton | 21 days |
| Oct 11, 1:25 AM EDT | River Flood Warning | FFC | Cobb | 116 min |
| Oct 11, 1:41 AM EDT | River Flood Warning | FFC | Dawson | 9 hr |
| Oct 11, 1:51 AM EDT | Flash Flood Warning | FFC | White | 6 hr |
| Oct 11, 2:01 AM EDT | River Flood Warning | FFC | Coweta | 24 min |
| Oct 11, 2:06 AM EDT | River Flood Warning | FFC | Hall, White | 21 days |
| Oct 11, 2:19 AM EDT | River Flood Warning | FFC | Fulton | 21 days |
| Oct 11, 2:22 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 21 days |
| Oct 11, 2:53 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 19 hr |
| Oct 11, 2:57 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 2 hr |
| Oct 11, 3:01 AM EDT | River Flood Warning | FFC | DeKalb | 12 hr |
| Oct 11, 3:07 AM EDT | Areal Flood Warning | FFC | Banks, Barrow, Cherokee, Clayton, Cobb, Dawson and 11 more | 3 hr |
| Oct 11, 4:34 AM EDT | River Flood Warning | FFC | Cherokee | 12 hr |
| Oct 11, 4:37 AM EDT | River Flood Warning | FFC | DeKalb | 21 days |
| Oct 11, 6:42 AM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 30 hr |
| Oct 11, 7:03 AM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 18 hr |
| Oct 11, 3:10 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 18 hr |
| Oct 11, 3:10 PM EDT | River Flood Warning | FFC | Cherokee | 14 hr |
| Oct 11, 3:10 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 2 hr |
| Oct 11, 3:10 PM EDT | River Flood Warning | FFC | Barrow, Jackson | 15 hr |
| Oct 11, 3:10 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 33 hr |
| Oct 11, 7:07 PM EDT | River Flood Warning | FFC | Fayette, Spalding | 39 hr |
| Oct 11, 7:12 PM EDT | River Flood Warning | FFC | Fulton | 18 hr |
| Oct 11, 7:29 PM EDT | River Flood Warning | FFC | DeKalb, Gwinnett | 8 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.